MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that deployment difficulty occurred.The target lesion was located in the patient¿s left leg.A 6x200x130mm innova¿ stent was advanced to the target lesion and deployment was initiated via rotation of the thumb wheel, however the thumb wheel stopped after 70% of the stent was deployed.The white arrow on the handle was also ¿stuck¿ as it did not allow the physician to deploy the other 30% of the stent.It was reported that the stent eventually deployed, however the physician decided to remove the stent from the patient with no complications.The procedure was not completed due to this event and the patient¿s status was fine post procedure.The patient is scheduled to return to the facility on a later date for treatment.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds) stuck inside a introducer sheath.The outer shaft, middle shaft, inner shaft and the remainder of the device were checked for damage.Visual inspection showed the outer sheath was kinked and buckled at the nose cone.The middle shaft showed no damage of what could be viewed because of the device being stuck inside of the introducer sheath.Part of the stent was deployed inside of the introducer sheath and part of the stent was still in the mid-shaft which may have caused the introducer sheath to be stuck on the catheter shaft.The pull handle was loose inside of the handle which indicates internal damage.The device was opened at the handle.It was noticed that the mid-shaft was pulled from the retainer clip.Quality and research engineering also removed the stent from the introducer sheath to ensure that all of the stent was returned.After measurements were taken it was confirmed that all of the stent was returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6497961
Report Number2134265-2017-03576
Device Sequence Number1010599
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20191231(10)20109863
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20109863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2017
Supplement Report FDA Received Date05/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1